I am currently on 10 mg of Prozac (fluoxetine) and birth control. I am finding it hard to study and stay focused. I am considering taking Adderall to help with this although I am not diagnosed with ADD or ADHD. I KNOW THAT THIS IS ILLEGAL!!! I promise your answer will not influence my decision in any way but I'm looking for an accurate answer in order to be safe. I have heard that Prozac and Adderall have an interaction, but will I be at lower risk because I am on such a small dose of Prozac? And how much Adderall should I take? I feel like 10 mg would be enough. If it helps I am an 18 y/o female weighing about 110 lbs.
Adderall and Prozac interaction?
Question posted by strugglingstudent on 28 Sep 2015
Last updated on 19 January 2020 by dog12345
I just started taking Prozac 2 days ago but I have ADHD/ ADD. Those 2 days I noticed my problems worsen and decided to take my prescribed Adderall IR 20mg because I got very behind in school work those 2 days. I was wondering if I should stop the Prozac for the day I take Adderall and then the next day continue Prozac. I just want to prevent getting serotonin syndrome but I want to know what is the less harmful way. Take Prozac with Adderall or skip Prozac until the next day?
I was prescribed both Adderall and Fluoxetine. I was also taking Sumatriptan. My doctor never made me aware of any interractions. In 3 days i experienced symptoms of Serotonin Syndrome which is a fatal reaction. Luckily my symptons were mild; muscle rigidity, focal twitching, pacing, fever, muscle weakness, migraine, restlessness, jaw clenching, and more. I listened to my body and stopped all medications and recovered in about a week but my doctor never agreed with my reaction and advised me to keep taking these meds. I do not recommend taking these medications together. What I do now is when I desperately need my Adderall, I stop my Fluoxetine for 24 hours then take it and don't start Fluoxetine for another 24 hours. For me this works but some people cannot just stop Fluoxetine like I seem to be able to. Be careful. This was the scariest experience of my life and looking back I should've gone to the ER.
Hi everyone. Thought I'd throw in my experience with Prozac and Adderall. I hope this helps some people make the right decision.
I was on Prozac for approx. 15 plus years at a dose of 40mg. I then about a year ago started taking Adderall that was prescribed by my pcp. I took 15 to 20mg once a day. Sometimes 15mg in the am and 5mg in the pm. At first I noticed little in the way of an interaction. Now, I must say that I had never taken Adderall or any other like medication. A few months into it I started getting very strange bouts of explosive anger. I do have a temper at times normally and tend to be a tad cynically challenged. These bouts as I'll call them where Very bad and disturbing to say the least. They involved destruction of my household stuff, yelling and being generally abusive to anyone around me. This wasn't my normal getting angry deal, it was intense and almost unstoppable . I knew what I was doing but just continued to do it.
I felt liked was justified. I felt like there was no hope and that I was just going to be as nutty as I could. It's hard to explain really and nothing comes close to this feeling of complete anger. It would be something or someone who set off this reaction and most of the time it was a small thing. If you've ever heard the lyric 0-100 real quick that explains it ! My anger also lasted much longer while i was in this state compared to not being on Adderall. After these bouts i would feel embarrassed and regretful about how I acted. The whole time it was happening knowing it was not right and I was overreacting to the situation. These bouts would happen every 2 to 4 weeks and kind of like clockwork in a way. At first I thought it was just life and I was overwhelmed but as I kept a mental note of the time frames I realized this was related to my meds. I then read many articles on this and my assumption was confirmed. Do yourself a favor and read more about the interaction between Prozac and Adderall!
This drug based reaction is not to be ignored! If you have a history of anger issues, short fuse, bad temper whatever you want to call it DO NOT MIX THESE 2 DRUGS!!! By doing so there is a huge chance that you will end up in serious trouble and regretful of this choice. Another words depending on the situation you could end up dead or seriously hurting someone or in big trouble with the law! I'm not saying everyone will react this way , each individual is unique but if you have the above mentioned tendencies use extreme caution!
I stopped Prozac cold turkey about 2 months ago and I have had zero bouts . I'm not saying I haven't gotten angry but I'm back to my normal me. Maybe even a bit less than I've ever been. Think of taking these two drugs together as the difference between a semi-auto gun and a full auto.
I still take 15mg of Adderall and that is just fine. I also noticed that the emotional withdrawal from Prozac was much less on Adderall. I know because I have tried coming off Prozac before and experienced severe depression, tiredness and anger. I'm not saying Prozac is bad but the combo is. Hope this helps some people not experience what I did. If you are going to take both which I in no way recommend monitor yourself closely and STOP immediately at the first signs I mentioned. It won't get better but it probably will get worse.
My 2 cents
This is my personal experience. I was given Fluoxetine 20mg and I take two tablets a day. I felt great on it, but I had really low energy, slept a lot and could not focus.
I told my doctor about how I felt and I asked for ADHD medication. He prescribed me Adderall 10mg.
The two combined I feel amazing. I am always happy with Fluoxetine and the adderall makes me feel alert, focused, and super energetic.
In the morning I take 1 20mg of Fluoxetine pill with a half a pill of adderall 10mg & Then i take it again in the afternoon. Around 5-6 hours apart.
I just want to tell everyone these pills are not a fix or a permanent solution. While I am on these pills I am getting myself together. I'm exercising, eating healthy, mediating, and although I don't feel hungry I eat something regardless like nuts, fruit, soups, and salads. My portions are smaller, but since I don't eat that much I eat as healthy as possible. Some people use these pills to eat a small amount food and then eat unhealthy. You should try to use these pills to help you through your current situation and have a plan of getting off these pills. I am also forgiving the people that have hurt me. I am using this opportunity to further educate myself and become the person I always dreamed. But I don't want to rely on these pills and I go to therapy. With the help these pills I am getting myself together and with the help of my doctor coming up with a plan to get off of them. You should do the same. Some people use these pills to mask the problems in there life rather than use these pills to help them cope, recover, heal, and get off. Then when their doctor takes them off their pills they do drastic horrible, insane, suicidal things. This is just my opinion.
strugglingstudent; No you do not want to take a chance with these 2 medications together.Here is all the Interactions and they are listed as MAJOR which means they are in the high range of you having serious interactions so if you think you feel bad now look at all these problems you could have if you mix these two. Talk with you doctor. This is playing with dynamite HERE IS THE COPY AND PASTE OF INTERACTIONS.(((((Interactions between your selected drugs
Applies to: Prozac (fluoxetine), Adderall (amphetamine / dextroamphetamine)
Talk to your doctor before using FLUoxetine together with amphetamine. FLUoxetine may increase the effects of amphetamine, and side effects such as jitteriness, nervousness, anxiety, restlessness, and racing thoughts have been reported. Combining these medications can also increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should contact your doctor immediately if you experience these symptoms while taking the medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.)))))) don't do it.talk with your doctor they may need to change the Prozac and might find that this is your problem STAY SAFE
Stugglingstudent, i hope you are seeing a doctor for the adderall. If so he/she will tell you the correct and safest dose. I hope your not considering getting the adderall else where. This is not a medicine to play around with. It could have horrible affects on you if not used correctly.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.